MAUDE Adverse Event Report: DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, CRV; PROBE

DEPUY SPINE INC XPDM THORACIC PEDICLE PRB, CRV; PROBE
Model Number 279702040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a posterior spinal fusion on a patient with hard bone, while creating a pathway for the screw into the pedicle, the thoracic probe broke at the distal end tip.This piece was retrieved and nothing was left inside the patient.Also, when doing final tightening, the torque driver shaft stripped at the distal end tip.There were fragments generated but was easily removed.The procedure was completed successfully.The patient did not suffer due to these brakes.Concomitant device reported: unknown polyaxial screw (part # unknown, lot # unknown, quantity# unknown).This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the fracture was located at 40mm from the probe¿s tip.The second half of the probe¿s tip was also returned.The fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the instrument underwent a static failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the probe¿s distal tip fracturing cannot be positively determined.However, the fracture analysis report reveals uniform rough morphology of the fractured surface indicating that the instrument underwent a static failure due to a single, sudden, unexpectedly high force placed on the tip of the device.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).

Brand Name
XPDM THORACIC PEDICLE PRB, CRV
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8705160
Report Number1526439-2019-51769
Device Sequence Number13922338
Product Code HXB
UDI-Device Identifier10705034198446
UDI-Public(01)10705034198446
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702040
Device Catalogue Number279702040
Device Lot NumberNW136373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/18/2019
08/14/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/09/2019
08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1